Alert archive / New Jersey / Gale Watches in 2018
Gale Watch 16, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Jul 20, 2018, 4:00 AM EDT. It took effect at Jul 21, 2018, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jul 21, 2018, 2:00 PM EDT
- Expired
- Jul 21, 2018, 4:05 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
982 WHUS71 KPHI 200800 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 400 AM EDT Fri Jul 20 2018 ANZ450>455-202100- /O.NEW.KPHI.SC.Y.0066.180721T1500Z-180721T2200Z/ /O.NEW.KPHI.GL.A.0016.180721T2200Z-180722T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 400 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 11:00 AM until 6:00 PM Saturday. A Gale Watch has also been issued. The Gale Watch is in effect from Saturday evening through late Saturday night. * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...East 10 to 15 knots on Saturday morning, increasing to 15 to 20 knots with gusts up to 30 knots on Saturday afternoon. East 20 to 25 knots with gusts up to 35 knots on Saturday evening, becoming southeast to south and diminishing gradually late on Saturday night. * Seas...3 to 6 feet on Saturday, and 5 to 8 feet on Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has increased significantly but the specific timing and/or location remains uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ430-431-202100- /O.NEW.KPHI.SC.Y.0066.180721T1800Z-180722T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 400 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 1 AM EDT SUNDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 2:00 PM Saturday until 1:00 AM Sunday. * Location...Delaware Bay. * Winds...East 15 to 20 knots with gusts up to 30 knots from Saturday afternoon into Saturday night. * Seas...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
3 follow-up statements
402 WHUS71 KPHI 202001 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 401 PM EDT Fri Jul 20 2018 ANZ454-455-210915- /O.CAN.KPHI.SC.Y.0066.180721T1500Z-180721T2200Z/ /O.EXT.KPHI.GL.A.0016.180721T1800Z-180722T1000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 401 PM EDT Fri Jul 20 2018 ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. * Location...The Atlantic coastal waters of Delaware. * Winds...Southeast 15 to 25 kt with the potential for gusts up to 35 kt. * Seas...Building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ450>453-210915- /O.UPG.KPHI.SC.Y.0066.180721T1500Z-180721T2200Z/ /O.UPG.KPHI.GL.A.0016.180721T2200Z-180722T1000Z/ /O.NEW.KPHI.GL.W.0023.180721T1800Z-180722T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 401 PM EDT Fri Jul 20 2018 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 6 AM EDT SUNDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 2 PM Saturday to 6 AM EDT Sunday. The Small Craft Advisory is no longer in effect. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters of New Jersey. * Winds...East 20 to 30 kt with gusts up to 40 kt, becoming south late Saturday night. * Seas...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-210915- /O.CON.KPHI.SC.Y.0066.180721T1800Z-180722T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 401 PM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 1 AM EDT SUNDAY... * Location...Delaware Bay. * Winds...Southeast 15 to 25 kt with gusts up to 30 kt. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
563 WHUS71 KPHI 210143 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 943 PM EDT Fri Jul 20 2018 ANZ450>453-211445- /O.CON.KPHI.GL.W.0023.180721T1800Z-180722T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 943 PM EDT Fri Jul 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 6 AM EDT SUNDAY... * Location...The Atlantic coastal waters of New Jersey. * Winds...East 20 to 30 kt with gusts up to 40 kt, becoming south late Saturday night. * Seas...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-211445- /O.CON.KPHI.SC.Y.0066.180721T1800Z-180722T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 943 PM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 1 AM EDT SUNDAY... * Location...Delaware Bay. * Winds...Southeast 15 to 25 kt with gusts up to 30 kt. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ454-455-211445- /O.CON.KPHI.GL.A.0016.180721T1800Z-180722T1000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 943 PM EDT Fri Jul 20 2018 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * Location...The Atlantic coastal waters of Delaware. * Winds...Southeast 15 to 25 kt with the potential for gusts up to 35 kt. * Seas...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
768 WHUS71 KPHI 210805 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 405 AM EDT Sat Jul 21 2018 ANZ454-455-212200- /O.UPG.KPHI.GL.A.0016.180721T1800Z-180722T1000Z/ /O.EXA.KPHI.GL.W.0023.180721T1800Z-180722T1000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 405 AM EDT Sat Jul 21 2018 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 2 PM this afternoon to 6 AM EDT Sunday. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters of Delaware. * Winds...Southeast 15 to 25 kt with gusts up to 35 kt, becoming south late Saturday. * Seas...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ450>453-212200- /O.CON.KPHI.GL.W.0023.180721T1800Z-180722T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 405 AM EDT Sat Jul 21 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... * Location...The Atlantic coastal waters of New Jersey. * Winds...East 20 to 30 kt with gusts up to 40 kt, becoming south late Saturday night. * Seas...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-212200- /O.CON.KPHI.SC.Y.0066.180721T1800Z-180722T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 405 AM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EDT SUNDAY... * Location...Delaware Bay. * Winds...East 15 to 25 kt with gusts up to 30 kt. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jul 19, 7:28 PM EDT, 8 hours 32 minutes earlier.
Area forecast discussion, Jul 19, 7:28 PM EDT, 8 hours 32 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 728 PM EDT Thu Jul 19 2018 .SYNOPSIS... High pressure overhead this afternoon will move offshore on Friday. A low pressure system will move up the coast on Saturday and Saturday night. Another low pressure system will remain nearly stationary over the Midwest, affecting our area through the middle of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Surface high pressure over the Northeast and Mid-Atlantic states will build eastward and eventually off the New England coast by late tonight. Tranquil weather conditions remain in place. Forecast lows range from the mid 50s in the southern Poconos, the sheltered rural valleys in NE PA and NW NJ and the NJ Pine Barrens to the mid 60s in the I-95 cities and along the coast. With favorable radiational cooling conditions under clear skies and light winds, forecast temperatures were populated using a blend of bias corrected stat guidance to highlight the aforementioned cooler spots that radiate most effectively. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... The surface high and upper ridge will progress downstream of our area and off the New England coast in response to low pressure moving eastward across the Upper Midwest. Onshore flow around the high will yield another comfortable mid- summer day- high temperatures in the lower to mid 80s (except upper 70s in the Poconos and at the beaches) will be at or slightly below normal. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Friday night through Saturday night...High pressure will shift off to the northeast as a developing coastal low moves northward in its wake. A strong upper-level trough digs southward over the east-central U.S., with the upper low continuing to cut off. This will be the start of a rather wet and soggy week ahead - if you're tired of watering the plants, a break is in sight. Models are coming into agreement with the low moving northeast right along the Jersey Shore Saturday and Saturday night, likely giving everyone a wet first half to the weekend. This is a rather unusual pattern for July, but model runs have been consistent in showing this pattern the past few days. At this point, it appears the weekend will be cloudy with rain...especially closer to the coast. The amount and timing of this rain is still subject to debate depending on the exact position...speed...and movement of the storm. Precipitable water values are forecast to exceed 2 inches, especially for areas closer to the coast so there is a good possibility the rain...wherever it falls...could be heavy. A slight offshore shift in the track would lower rainfall totals though. Regardless, temperatures will remain below average in the low to mid 70s for the area Saturday. Sunday and Monday...The coastal low will continue to move off to the north, weakening as it moves over the Northeast. The cutoff upper low to our west will remain stationary, then likely even retrograde slightly to the southwest by Tuesday. Week ridging Sunday behind the weakening coastal low will help keep conditions a little drier. Monday, the rains return for most of the area with deep southerly flow drawing in plentiful moisture. A strong surface high over the Atlantic, aiding in the blocking pattern, will likely shift slightly west on Tuesday. This looks to possibly dry things out a little. Wednesday and Thursday...As the cutoff low continues to retrograde and fill, another trough will begin to dig into the Great Lakes Region. A developing surface low and cold front will slowly shift eastward toward our area by Thursday. This will likely act as forcing mechanism for more widespread rainfall both days, thus keeping the water hose on. Precipitable water values will likely exceed 2 inches again. Temperatures look to be seasonable with highs in the low to mid 80s most of next week. Dew points in the upper 60s to low 70s will make it feel muggy, however. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR. E-SE winds 7-12 kt until 01-02Z. Otherwise, winds will be light and variable. Patchy fog possible before sunrise early Friday morning but risk is greatest in river valleys outside of the TAF sites. Friday...VFR. E-SE winds increase to 8-12 kt late in the morning and afternoon. OUTLOOK... Friday night through Sunday...Periods of MVFR/IFR as showers and thunderstorms overspread the region. East to southeast winds around 8 to 12 knots on Saturday, becoming more southerly on Sunday. Moderate Confidence. Monday...Periods of MVFR/IFR as showers and thunderstorms overspread the region. South winds around 10 to 15 knots with gusts up to 20 to 25 knots, especially closer to the coast. Monday night and Tuesday...MVFR/IFR conditions with VFR conditions possible closer to the coast as sfc high pressure retrogrades to the west. Southerly winds expected to continue in the 10 to 20 knot range. && .MARINE... Onshore winds (15 kt or less) and seas (2-3 ft in our coastal waters) will remain below SCA thresholds tonight and Friday. OUTLOOK... Friday night...Sub-small craft advisory conditions expected. Saturday...Increasing east to northeast winds as a coastal storm moves north. Gusts may approach 25 knots at times during the afternoon/evening. Seas will build through the day and may exceed 5 feet Saturday evening. A Small Craft Advisory may be needed for Saturday evening. Sunday through Monday...Southeast winds around 10 to 20 knots. Gusts around 25 knots on Monday. Seas will remain elevated above 5 feet through Monday. A Small Craft Advisory will likely be needed. RIP CURRENTS... Light onshore flow and a medium period (7-8 sec) S-SE swell will persist into Friday. These conditions will warrant a low risk for the development of dangerous rip currents Friday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis Near Term...Klein/MPS Short Term...Klein Long Term...Davis/Miketta Aviation...Klein/Miketta/MPS Marine...Klein/Miketta/MPS
Hazardous weather outlook, Jul 20, 4:00 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 400 AM EDT Fri Jul 20 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-210800- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 400 AM EDT Fri Jul 20 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A period of unsettled weather with chances for showers and thunderstorms is forecast for this weekend through midweek. There is the potential for locally heavy rainfall Saturday into Sunday which could lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-210800- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 400 AM EDT Fri Jul 20 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A period of unsettled weather with chances for showers and thunderstorms is forecast for this weekend through midweek. There is the potential for locally heavy rainfall Saturday into Sunday which could lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-210800- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 400 AM EDT Fri Jul 20 2018 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-210800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 400 AM EDT Fri Jul 20 2018 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:00 AM EDT | Small Craft Advisory | PHI | 30 hr | |
| Jul 20, 2:44 PM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more | 34 hr |
| Jul 20, 4:01 PM EDT | Gale Warning | PHI | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.